Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Blood pressure with beta blockers

Will blood pressure rise temporarily with a decrease in the regular dose of beta blocker medication. I have slightly reduced my Sotalol dosage because of side effects and have noticed my blood pressure is high today. Could this be the cause? Normally my blood pressure is not high. I take Sotalol for afib.
3 Responses
612551 tn?1450025775
COMMUNITY LEADER
I have experienced the same thing when varying my BB, Metoprolol.  I believe this is normal and will pass, i.e., if you didn't have high blood pressure to begin with.  

I have also found that on starting a high dose of BB, a couple of years ago, my BP went so low as to give me dizziness problems, but that has stopped long ago.  It seems, and a good thing as I take the BB to lower my HR, not BP, my BP seems to adjust and return to near "normal" ranges whatever level of BB I am on.  My range has been from 50 mg per day to 200 mg per day of Metoprolol.
865431 tn?1239778093
If BP is usually in low level, will taking beta blocker cause any problem?
I have low BP, and due to MVP I have to take beta blocker. Doctor told me just to take it when I feel heartbeating is too fast or abnormal.
Therefore I used to take it at midnight when fast heatbeating starts. Then I feel heart beating slow and then I fall asleep, like sleep due to diziness or something.
Sometimes I worry I forget to breathe after I take BB...


612551 tn?1450025775
COMMUNITY LEADER
The main concern about a blood pressure being too low is dizziness and worse fainting, when up and about, not when sleeping.

Your strategy of taking when needed at bedtime should be fine in my view.

The little something I have concluded in myself, not a medical study, is while beta blockers are used to lower BP in patients who have a high BP problem, BP in people (me at least) with normal (or low) BP tends to recover when taking BB.  I have in fact experience a troublesome low BP when first going to a high dose, however over a period of a few months my BP come back to near normal (average) levels, no more dizziness.  In fact, now when I lower dose levels my BP goes a bit on the high side, only to settle back to more normal when I stay at the new lower dose level for a few weeks.

This post is somewhat a repeat, but the second question makes me try to be clearer on my personal experience.  Again, you may be different, but the about is a true story, the best I can remember it.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.